MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0007
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976); Material Integrity Problem (2978); Positioning Problem (3009); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separated report will be submitted for the second versacross rf wire.We are unable to provide the complete unique identifier (udi) at the time of the submission of this report, as it was not yet available.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported a pericardial effusion (pe) occurred.During a watchman left atrial appendage occlusion (laao) procedure, a versacross connect laac kit was selected for use.There was a trivial pe noted when sweeping for pre-existing pe prior to implantation.The physician obtained right femoral vein access and an 8 fr sheath, and the versacross pigtail rf wire was inserted and advanced to the superior vena cava (svc).The 8 fr sheath was exchanged over the wire for a watchman fxd double curve sheath (was).While advancing was over the wire to the svc, difficulty was encountered due to the posterior and lateral orientation of the svc in relation to the inferior vena cava (ivc) and right atrium.The wire made a moderate turn into the svc, allowing the was to enter the right atrium instead of tracking the wire into the svc.The wire was kinked at an angle of 35 to 45 degrees.This kink made it difficult to advance the was over the wire.The wire was withdrawn into the dilator, the drop down to the fossa was performed, once position was obtained for transseptal puncture, an attempt to advance the wire was made.The physician having difficulty advancing the wire, clocked the sheath off of the fossa and reattempted to advance the wire, which was advanced outside the dilator.Thus, a new rf wire was used to gain ts access to the left atrium.From this point, the watchman implantation proceeded in a normal manner.A 27 mm device was placed and released, after it was determined that it met the p.A.S.S.Criteria.Following the release of the device, it was determined that the patient had a pericardial effusion.Once the heparin was reversed with protamine sulfate, a pericardiocentesis tray was used to insert a drain and the fluid was aspirated and removed.Following a period of observation, it was determined that the effusion was stable and no longer increasing.The pericardial drain was removed and a dressing applied to the puncture sight on the chest.The patient was to be monitored overnight and discharged the following day barring any further complications.The device is not expected to be returned for analysis (disposed).Per the physician, it was suspected that the wire punctured the intra-atrial septum from the right atrium and entered the sulcus when trying the manipulated the bent rf wire prior to exchanging for a new wire.The wire was buckled upon insertion only.The new rf wire was exchanged and transseptal puncture was made using the existing sheath and dilator from the first versacross kit.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
zona franca la lima
cartgo, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21892243
Report Number2124215-2025-25783
Device Sequence Number3530297
Product Code DXF
UDI-Device Identifier00685447010524
UDI-Public(01)00685447010524
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0007
Device Catalogue NumberVXAK0007
Device Lot Number0035595058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Initial Report FDA Received Date04/23/2025
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age67 YR
Patient SexMale
Patient Weight82 KG